Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 237, NWS Shreveport, LA

October 13, 20145 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 11:49 AM CDT for 5 parishes in Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 11:49 AM CDT (16:49 UTC)
Expired
Oct 13, 2014, 12:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 7:08 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 4.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
2.8
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS54 KSHV 131649
SVRSHV
LAC021-043-059-069-127-131745-
/O.NEW.KSHV.SV.W.0237.141013T1649Z-141013T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  EXTREME SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1245 PM CDT

* AT 1147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COLFAX...OR 7
  MILES NORTH OF BOYCE...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OLLA...

LAT...LON 3192 9194 3192 9200 3187 9200 3141 9250
      3138 9266 3141 9270 3144 9269 3145 9271
      3149 9271 3151 9272 3147 9277 3149 9281
      3198 9249 3198 9189
TIME...MOT...LOC 1649Z 231DEG 35KT 3150 9266

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:15 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 13, 11:15 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT MON OCT 13 2014

.DISCUSSION...
SENT OUT A QUICK UPDATE TO ALLOW FOR THE REMAINDER OF TORNADO
WATCH 533 TO EXPIRE. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  53  74  48  78 /  50  20   0   0   0
MLU  82  55  73  50  77 /  80  40  10   0   0
DEQ  70  52  71  42  75 /  20  30   0   0   0
TXK  73  52  71  48  76 /  50  30   0   0   0
ELD  77  52  70  45  75 /  50  30  10   0   0
TYR  71  51  75  48  79 /  50  10   0   0   0
GGG  75  52  76  46  80 /  50  10   0   0   0
LFK  79  52  78  48  81 /  50  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05/05
Hazardous weather outlook, Oct 13, 11:36 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT MON OCT 13 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1136 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A SQUALL LINE MOVING FROM WEST TO EAST WILL EXIT THE REGION THIS
AFTERNOON. ANY SEVERE WEATHER ASSOCIATED WITH THIS SQUALL LINE
ACROSS NORTH LOUISIANA WILL DIMINISH BY MID-AFTERNOON. DAMAGING
WIND WITH A FEW TORNADOES MAY ARE POSSIBLE IN SOME STORMS.
LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO THE FAST MOVEMENT
OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY. OTHERWISE...WINDS WILL
INCREASE FROM THE WEST AT AROUND 20 MPH LATER THIS AFTERNOON AS
HIGH PRESSURE REBUILDS ACROSS THE REGION. BOATERS SHOULD EXERCISE
CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE THIS
AFTERNOON.

05

In the hours before

Special weather statement, Oct 13, 10:03 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT MON OCT 13 2014

LAZ017-TXZ165>167-131600-
ANGELINA-SABINE-SAN AUGUSTINE-
1003 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SABINE...
IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     HEMPHILL AND PINELAND...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HEMPHILL TO 10 MILES NORTHWEST OF ROCKLAND...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF TOLEDO BEND DAM TO 10 MILES
NORTHWEST OF ROCKLAND...MOVING EAST AT 65 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

24
Local storm report, Oct 13, 10:43 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     TSTM WND DMG     BIENVILLE               32.36N  92.98W
10/13/2014                   BIENVILLE          LA   LAW ENFORCEMENT

            POWER OUT 3 NORTH OF BIENVILLE

&&

EVENT NUMBER SHV1400629

25
Local storm report, Oct 13, 10:57 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     TSTM WND DMG     DODSON                  32.08N  92.66W
10/13/2014                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN ALL OVER NORTHERN PART OF PARISH... 167
            NORTH... 37 AT 1236... 1233 AT HWY 156

&&

EVENT NUMBER SHV1400630

25
Local storm report, Oct 13, 11:04 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     TSTM WND DMG     CASTOR                  32.25N  93.17W
10/13/2014                   BIENVILLE          LA   LAW ENFORCEMENT

            TREE DOWN IN CASTOR

&&

EVENT NUMBER SHV1400631

25
Local storm report, Oct 13, 11:22 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     RUSTON                  32.53N  92.64W
10/13/2014                   LINCOLN            LA   AMATEUR RADIO

            TREE ON HOME ON MAPLE STREET IN RUSTON

&&

EVENT NUMBER SHV1400632

25
Local storm report, Oct 13, 11:40 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     LIGHTNING        1 N HOMER               32.81N  93.06W
10/13/2014                   CLAIBORNE          LA   CO-OP OBSERVER

            LIGHTNING STRIKE ON GAS TANK STORAGE UNIT - ON FIRE

&&

EVENT NUMBER SHV1400633

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:11 PM CDTLake Wind AdvisorySHVBossier, Caddo, De Soto, Webster21 hr
Oct 13, 5:43 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo47 min
Oct 13, 7:32 AM CDTSevere Thunderstorm WarningSHVClaiborne, Webster43 min
Oct 13, 8:54 AM CDTSevere Thunderstorm WarningSHVDe Soto, Red River51 min
Oct 13, 9:01 AM CDTTornado WarningSHVDe Soto, Red River29 min
Oct 13, 9:21 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine24 min
Oct 13, 9:35 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Red River, Webster40 min
Oct 13, 10:09 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Red River, Winn66 min
Oct 13, 10:26 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine, Winn64 min
Oct 13, 10:41 AM CDTSevere Thunderstorm WarningSHVLincoln, Union64 min
Oct 13, 10:45 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn60 min
Oct 13, 10:54 AM CDTSevere Thunderstorm WarningSHVSabine36 min
Oct 13, 11:04 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn26 min
Oct 13, 11:13 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn32 min
Oct 13, 11:25 AM CDTTornado WarningSHVOuachita20 min
Oct 13, 11:27 AM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Union, Winn63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.